Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:11 AM CDT for Monroe County, Mississippi. It took effect at Apr 23, 2018, 9:12 AM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 10:11 AM CDT (15:11 UTC)
- In effect from
- Apr 23, 2018, 9:12 AM CDT
- Expired
- Apr 23, 2018, 5:04 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.58 ft at Apr 23, 2018, 9:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210
WGUS44 KMEG 221511
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1011 AM CDT Sun Apr 22 2018
The National Weather Service has issued a Flood Warning for the
Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or Monday.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-231511-
/O.NEW.KMEG.FL.W.0097.180423T1412Z-180424T1303Z/
/BGBM6.1.ER.180423T1412Z.180424T0000Z.180424T0703Z.NO/
1011 AM CDT Sun Apr 22 2018
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Monday April 23 until Tuesday April 24.
* At 9 AM Sunday the stage was...5.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.3 feet on Monday April 23.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue
to rise to near 15.3 feet by Monday April 23. The river will fall
below flood stage by Tuesday April 24.
At 14.0 feet, Flooding of low lying agricltural land is occurring..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-231511-
/O.NEW.KMEG.FL.W.0098.180423T1052Z-180424T0600Z/
/AMYM6.1.ER.180423T1052Z.180423T1800Z.180424T0000Z.NO/
1011 AM CDT Sun Apr 22 2018
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Monday April 23 until Monday April 23.
* At 9 AM Sunday the stage was...11.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.6 feet on Monday April 23.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue
to rise to near 20.6 feet and will fall below flood stage
by late Monday April 23.
At 20.0 feet, Lowland flooding begins..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$3 follow-up statements
514
WGUS84 KMEG 230158
FLSMEG
Flood Statement
National Weather Service Memphis TN
858 PM CDT Sun Apr 22 2018
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-240000-
/O.EXT.KMEG.FL.W.0097.180423T1800Z-180424T0000Z/
/BGBM6.1.ER.180423T1800Z.180423T1800Z.180423T1800Z.NO/
858 PM CDT Sun Apr 22 2018
The Flood Warning continues for
the Tombigbee River at Bigbee
* from midday Monday April 23 until late Monday April 23.
* At 08 PM Sunday the stage was 7.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.0 feet on Monday April 23.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC087-095-240157-
/O.EXT.KMEG.FL.W.0097.180426T1200Z-180427T0300Z/
/ABDM6.1.ER.180426T1200Z.180426T1800Z.180426T2100Z.NO/
858 PM CDT Sun Apr 22 2018
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from early Thursday April 26 until late Thursday April 26.
* At 08 PM Sunday the stage was 9.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.1 feet on Thursday April 26.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday April 26 and
continue to rise to near 13.1 feet by Thursday April 26.The river
will fall below flood stage by Thursday April 26.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$
WLC783 WGUS84 KMEG 231559 FLSMEG Flood Statement National Weather Service Memphis TN 1059 AM CDT Mon Apr 23 2018 The Flood Warning continues for the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-240645- /O.EXT.KMEG.FL.W.0097.180423T1652Z-180424T0645Z/ /BGBM6.1.ER.180423T1652Z.180423T1800Z.180424T0045Z.NO/ 1059 AM CDT Mon Apr 23 2018 The Flood Warning continues for the Tombigbee River at Bigbee * from Monday April 23 until late today or early on 24th. * At 10 AM Monday the stage was 13.4 feet. * Minor flooding is forecast. * Maximum forecast stage of 14.5 feet on Monday April 23. * Flood stage is 14.0 feet. * Forecast to rise above flood stage by mid day Monday April 23. The river will fall below flood stage quickly. * At 14.0 feet...Flooding of low lying agricltural land is occurring. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
345 WGUS84 KMEG 232204 FLSMEG Flood Statement National Weather Service Memphis TN 504 PM CDT Mon Apr 23 2018 The Flood Warning is cancelled for the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-232234- /O.CAN.KMEG.FL.W.0097.000000T0000Z-180424T0645Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 504 PM CDT Mon Apr 23 2018 Forecast information for Tombigbee River at Bigbee * At 04 PM Monday the stage was 12.4 feet. * No flooding is currently forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue falling. * At 13.0 feet...Bottomland flooding is occurring. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:33 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 22, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 633 AM CDT Sun Apr 22 2018 .UPDATE... Updated for the 12Z Aviation Discussion && .PREV DISCUSSION... /issued 342 AM CDT Sun Apr 22 2018/ DISCUSSION... Showers continue to spread across the Mid-South early this morning in a warm advection pattern downstream of a deep, slow-moving cyclone traversing the Southern Plains. Strong forcing for ascent is noted on water vapor, aiding in the development of these showers. Instability is generally confined to the Arklatex area at this time, precluding the development of thunderstorms at the moment. The subtropical jet on the southern periphery of the trough will shift slowly eastward today, placing the Mid-South in the left exit region, favorable for enhanced lift. As this trough moves across the Mid-South today, the dry slot will shift over the southern half of the CWA. This should shunt the main precipitation shield north and east this afternoon. While this may limit coverage of precipitation this afternoon over north MS, it will also promote some clearing. Any enhanced insolation will result in warmer surface temperatures, yielding greater destabilization of the boundary layer. Scattered thunderstorms are expected to develop east of the secondary surface low lifting northeast across MS. Deep-layer shear will be limited across much of the Mid-South given the proximity of the vertically stacked cyclone, but is progged to remain in the 35-40 kt range across northeast MS. This may be sufficient to support organized thunderstorm updrafts and promote at least some potential for severe weather. Mainly showery precipitation is anticipated overnight, but there will be some elevated instability that may yield some additional thunderstorms. Rainfall totals through tonight will generally range from 1-2 inches, but higher totals are possible across the Tennessee Valley and in any areas that experience training convection. Given the very slow movement of the upper-level trough, rain chances stick around on Tuesday, with the highest chances favoring west TN and northeast MS. A brief respite from the precipitation is expected late Tuesday and Tuesday night, but another trough will dive southeast across the Ohio Valley on Wednesday. This system will force a weak cold front through the area and support additional rain chances. Rainfall looks to be relatively light with this progressive system and should be clear of the area Thursday morning. One more fast-moving trough is progged to affect the Mid-South late in the week, but the global models are still having trouble developing a consensus on its timing and evolution. The GFS/Canadian both cut off a cyclone over the Great Lakes Thursday night while the ECMWF maintains a positively-tilted open wave. This ECMWF solution hangs the trough axis back to our west, delaying the front until Friday, while the former bring the front through the Mid-South Thursday night. Will maintain PoPs across portions of the Mid-South for both periods given the uncertainty. Looking beyond Friday, the global models are developing a blocking ridge over the central CONUS. This should result in generally tranquil conditions across the Mid-South Saturday and Sunday - quite the change from the past several weekends. Temperatures will generally run 5-10 degrees below normal through the forecast period. Afternoon highs will be in the 60s and 70s with overnight lows in the 40s and 50s. Johnson && .AVIATION... 12Z TAF cycle Showers and isolated thunderstorms will continue to move across the Mid-South for much of the forecast period which will help to bring ceilings down by later today. Winds will be mainly from the southeast at 5 to 10 knots for much of the period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 527 AM CDT Sun Apr 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 527 AM CDT Sun Apr 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible this afternoon, mainly over north Mississippi. The primary hazard will be hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong storms will be possible across the Tennessee Valley Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:11 AM CDT | River Flood Warning | MEG | Monroe | 11 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.